Worst acne treatment I have ever experienced on my skin. Horrible beyond words!!!
does not have so severe side effects like Accutane Very painful; intense redness afterwards + bad swelling, armies of whiteheads everywhere, really sensitive skin to touch
the long period of time to wait for Levulan to work before the light is applied
series of treatments I have been fighting moderate/severe acne since late teens. Now I am 24 and still have breakouts now and then. There are days when my skin seems to be improving, then it once again drops back at being the usual nasty self. In other words, the same acne experience as most of us have. I have tried accutane (Roaccutane by Roche), it was amazing, my skin had never been so perfect before! Though I had a severe depression, apathy, suicidal thoughts as well as weight loss. However, back then I did not consider those "severe side effects", I made it through and got a beautiful skin without any imperfections at all! After more than a year my breakouts came back. This time it wasn't that bad, so I hoped to keep it under control by more natural remedies. Time passed and I got sick and tired of stressing out about my skin everyday, so my doctor advised this new "amazing, risk-free and side effect-free" method to help cure my facial skin. She said I would need 2 to 3 treatments. I read some stuff about this therapy online, the photos of people who had it done and the bad reviews did not stop me from doing it, somehow I got hooked and thought, let's give it a go! What a mistake!!!!!! At least that's what I think now. Some may say, you should go through all 3 necessary treatments before saying anything.. well, truth be told, it is the most horrible experience I have EVER had in my life. And I have had natural childbirth, so I know what pain is like. This is truly awful, I cannot even look at myself in the mirror. I had the Levulan thing put on my face for three hours on Tuesday (today is Thursday), then 15 minutes of intense burning under LED red light. I though then, I can handle this, it wasn't that bad. It stung and hurt, but it was bearable. Then the next morning came. My face swollen literally like a red Halloween pumpkin. Horrifying. Then by the end of day 2 the whiteheads started to come out. Millions of them, everywhere where the Levulan was put. Since it was only day 2, I though, oh, well, this will get better. Day 3 came. Nothing had improved, only got much worse. Even more whiteheads, everywhere, every square inch covered in them. I not only looked horrible, I felt much worse seeing my face in the mirror. I though I would get at least some improvement from this, but I have a feeling this treatment will make my situation worse. I did not even have severe acne before the treatment, just a couple of tiny spots on the cheeks and one or two occasional cystic pimples. Not comfortable, of course, but now I think I would much rather live with them, with make up caked upon them, then go through this hell once again. It's horrible, plus there is so much pain, I cannot even sleep at night, my face hurts as soon as it touches the pillow or anything really. I know, some might say this is only day 3, what are you moaning about???? Well, this isn't worth it. If it meant only one treatment and going through this hell just once for amazing results, I would probably stay quiet and just wait for it to end. Now that I know it is just the beginning of a series of self torture sessions, I am pretty sure I will disappoint my doc and refuse any further Levulan sessions. This kind of pain is only for the crazy ones who are really ready to punish their skin for being bad this way. Plus, everyone who says that acne must be treated from within, is totally right. All these topical treatments are just temporary (IF they work at all...). I know this might not be useful for anybody, since I am in the middle of the healing process still, but who knows, somebody like myself might be just as desperate and mad in this same situation.. and then this will be a small comfort to know that they are not alone in this hell!!! I will update next week, how my situation has changed.